MAUDE Adverse Event Report: DEPUY MITEK LLC US MODULAR DRV 30MM; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US MODULAR DRV 30MM; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 219958
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4)-incomplete.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl reconstruction procedure the customer's 30mm modular driver tip broke off during screw insertion.The sales rep stated there were no fragments left in the patient, and the patient did not have any abnormal bone density.The sales rep stated the device has seen heavy use.The case was completed with another like-device with no patient harm or delays.The sales rep could not provide a lot number.The sales rep was not present for the case and could not provide any additional information.The device is being returned for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary the complaint device was received and evaluated.The distal tip of the inserter was broken off and the broken distal tip was not returned.This complaint is confirmed.As reported the device broke during screw insertion.It was also noted that the device has seen heavy use in the field, this was visually confirmed as the device does seem worn.This type of failure has been shown to be one or more of the following possible root causes (1) the device was off axis during insertion, (2) excessive levering during insertion, or (3) incorrect assembly with drill, which could cause excessive strain on distal tip of the driver during use, this failure can be attributed to user technique.However, a specific root cause could not be determined.Furthermore, no lot number was supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Lot number was not provided.

Brand Name
MODULAR DRV 30MM
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7934630
Report Number1221934-2018-54803
Device Sequence Number2255798
Product Code LXH
UDI-Device Identifier10886705007011
UDI-Public10886705007011
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1